MAUDE Adverse Event Report: COVIDIEN 1920 POP'N COUNT; NEEDLE, SUTURING, DISPOSABLE

COVIDIEN 1920 POP'N COUNT; NEEDLE, SUTURING, DISPOSABLE
Model Number 31142386
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports that needle has spliced through the needle counter.The incident has led to a contaminated sharps injury.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.Physical samples were not received for the investigation however three photos were provided.The photos were visually evaluated, and the reported issue was confirmed.The photos appears to show a needle going through the needle counter.The potential root cause for the perforation generated in the needle counter is user misuse as the height of the needle appears to exceed the height of the needle counter.A production notification was sent to all personnel to ensure that they are aware of the condition reported.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.We will continue to monitor the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
1920 POP'N COUNT
Common Device Name
NEEDLE, SUTURING, DISPOSABLE
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9416764
Report Number9612030-2019-02370
Device Sequence Number2579626
Product Code GAB
UDI-Device Identifier30884527016420
UDI-Public30884527016420
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number31142386
Device Catalogue Number31142386
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;